Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, May 13, 2005

May 13, 2005 · NWS TSA · 3 events in 3 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 8:34 PM CST, 11 minutes earlier.

Area forecast discussion, May 13, 8:34 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT FRI MAY 13 2005

.DISCUSSION...
MAIN COLD FRONT STILL OFF TO THE NORTH BUT OUTFLOW BOUNDARY EXTENDS
FROM FAYETTEVILLE TO BRISTOW AND IS SLOWLY SAGGING SOUTH.
CONVECTION IS INCREASING ALONG THIS BOUNDARY WITH ADDITIONAL
STORMS APPROACHING THE AREA FROM THE WEST. DID LOWER POPS SOME
ACROSS PARTS OF NORTHEAST OKLAHOMA BUT SHOWERS AND STORMS STILL
LOOK LIKE ALMOST A SURE THING FURTHER SOUTH. WILL SEE A FEW SEVERE
STORMS OVERNIGHT BUT IT DOES NOT LOOK LIKE A BIG OUTBREAK IN OUR
AREA. ADJUSTED SKY CONDITION SOME TO SPEED UP THE CLEARING LATE
TONIGHT AND SATURDAY MORNING. KEPT MINIMUM TEMPERATURES ABOUT AS
FORECAST AS CONVECTIVE OUTFLOW COULD SEND THEM DOWN THAT LOW. IT
IS POSSIBLE HOWEVER THAT READINGS MAY STAY A FEW DEGREES WARMER
THAN FORECAST.

NICE WEEKEND COMING UP ONCE WE GET RID OF THE STORMS EARLY IN THE
MORNING.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, May 13, 3:45 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI MAY 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
418 PM CDT FRI MAY 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....NORTH OF HIGHWAY 412
	ONSET....AFTER 6 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTH OF A FAYETTEVILLE TO OKEMAH LINE.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A FAYETTEVILLE TO OKEMAH LINE.
	ONSET...LATE THIS EVENING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...SOUTHEAST OF A FAYETTEVILLE TO OKEMAH LINE.

DISCUSSION...
THE SURFACE PATTERN IS MUDDLED WITH SEVERAL OUTFLOW BOUNDARIES
ACROSS THE AREA. ONE BOUNDARY OF SIGNIFICANCE WAS LOCATED NEAR THE
KANSAS-OKLAHOMA BOUNDARY. THIS MAY BE THE FIRST FOCUS OF SEVERE
WEATHER ACROSS THE AREA INCLUDING POTENTIAL SUPERCELL THUNDERSTORMS.

THE THUNDERSTORMS WILL BECOME MORE ORGANIZED AS A COLD FRONT MOVES
INTO THE AREA FROM THE NORTH. THE WEATHER SITUATION WILL SHIFT
FROM SEVERE WEATHER TO HEAVY RAINFALL AS THE NIGHT PROGRESSES.
AREAS IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BE
SUSCEPTIBLE FOR HEAVY RAINFALL. FLASH FLOODING WILL BE LIMITED DUE
TO THE DRY SOIL CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THUNDERSTORM ACTIVITY WILL END TOMORROW MORNING AS THE COLD
FRONT EXITS THE AREA. SURFACE HIGH PRESSURE WILL BRING RELATIVELY
COOL DAYS TO THE AREA SATURDAY...SUNDAY AND MONDAY. A WARM UP WILL
ENSUE FOR THE REMAINDER OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, May 13, 2:46 PM CST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT FRI MAY 13 2005

OKZ056-057-132130-
CRAIG OK-NOWATA OK-
346 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NOWATA AND CRAIG

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, May 13, 4:00 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT FRI MAY 13 2005

OKZ060-061-132230-
ROGERS OK-TULSA OK-
500 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ROGERS AND NORTHERN TULSA

AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OWASSO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAREMORE...FOYIL...OOLOGAH...
BUSHYHEAD...OWASSO AND COLLINSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.
Special weather statement, May 13, 4:06 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT FRI MAY 13 2005

OKZ054>064-140500-
CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA-PAWNEE-ROGERS-
TULSA-WASHINGTON-
506 PM CDT FRI MAY 13 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
271 IN EFFECT UNTIL 12 MIDNIGHT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... CREEK... DELAWARE...
MAYES... NOWATA... OSAGE...
OTTAWA... PAWNEE... ROGERS...
TULSA... WASHINGTON...

THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...
BARTLESVILLE...CLAREMORE...PAWHUSKA...NOWATA...PAWNEE...MIAMI...
VINITA AND BRISTOW.
Special weather statement, May 13, 7:54 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT FRI MAY 13 2005

OKZ060-064-066-140245-
CREEK OK-OKMULGEE OK-TULSA OK-
854 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN TULSA...CREEK AND OKMULGEE

AT 854 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF BRISTOW TO LIBERTY...MOVING
NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...LIBERTY...PRESTON...BEGGS...BALD HILL...
HECTORVILLE...LEONARD...BIXBY...BRISTOW...SLICK AND MOUNDS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, May 13, 8:41 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT FRI MAY 13 2005

OKZ068-140345-
CHEROKEE OK-
941 PM CDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 941 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF PEGGS...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OAKS...PEGGS AND SCRAPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 02:45 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Creek

When
May 13, 8:45 PM CST
Where
Creek County, 3 mi N of Shamrock
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.967, -96.583

Hail, Wagoner

When
May 13, 9:20 PM CST
Where
Wagoner County, 2 mi E of Coweta
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.950, -95.617

Thunderstorm Wind, Sequoyah

When
May 13, 11:30 PM CST
Where
Sequoyah County, 2 mi W of Sallisaw
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
GOVT OFFICIAL
Coordinates
35.467, -94.833

Thunderstorm winds estimated at 70 miles an hour caused damage near and at Blue Ribbon Downs. Large tree limbs were broken and at least one tree was uprooted. Roof damage to horse barns was also reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449442, 5449443, 5449444.